MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ
Model Number CTR03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic left inguinal hernia repair.Event description: upon initial placement of the first trocar into the umbilicus, the trocar snapped while pushing it through.A piece of the trocar was in the patient's skin part way and the doctor used a [non-applied] clamp to pull it out.No pieces fell into the patient.The break is considered a clean break.The doctor replaced the trocar with [competitor] trocar and completed the remainder of the case.No patient injury.The doctor is a newer user of the applied trocars.The surgeon was able to use other applied trocars in subsequent cases, the same day, without incident.The device is available for return.The facility forwarded a photograph of the device to the implementation specialist.Additional information received via email on 29-oct-2017 at 10:12 am from charge nurse at (b)(6): it is not verified that the doctor is a newer user of applied trocars.The facility was on an applied trocar evaluation starting 19-sep-2017.Additional information received via email 31-oct-2017 at 9:01 am from implementation specialist: photograph provided of the broken cannula.Type of intervention: na.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned for to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the description of the event, it is likely that the reported event was caused by material degradation during the molding process, which could cause the part to be more prone to fractures.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
CTR03, 5X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7028312
Report Number2027111-2017-02102
Device Sequence Number1238902
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482(17)200726(30)01(10)1301432
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/26/2020
Device Model NumberCTR03
Device Catalogue Number101138201
Device Lot Number1301432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1